MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 32615
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was broken.The patient presented with a pancreatic neoplasia with tumor recurrence and intrahepatic biliary tract dilatation.A flexima catheter drainage was selected for use.During the procedure after puncture of the ultrasound guided, the percutaneous bile duct, the guidewire and the introducer sheath were introduced and passed.The passage in the abdominal wall was difficult due to adhesions of postoperative changes.When the guidewire was removed for further withdrawal of the dilator, it was noted that it was attached to the end of the dilator.Several maneuvers were attempted to remove the guidewire.However, this ended up bursting the device.Finally, every set including guide wire, introducer and dilator were removed without complications.A new laparotomy procedure was performed during ultrasound.There were no patient complications and the patient condition post procedure was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a visual inspection found that the kit was returned with several kinks in the metal cannula.The.018 radiopaque guidewire was stuck within the cannula.The wire was also found to be kinked and broken.A dimensional and functional test could not be performed due the metal cannula condition.
 
Event or Problem Description
It was reported that the device was broken.The patient presented with a pancreatic neoplasia with tumor recurrence and intrahepatic biliary tract dilatation.A flexima catheter drainage was selected for use.During the procedure after puncture of the ultrasound guided the percutaneous bile duct, the guidewire and the introducer sheath were introduced and passed.The passage in the abdominal wall was difficult due to adhesions of postoperative changes.When the guidewire was removed for further withdrawal of the dilator, it was noted that it was attached to the end of the dilator.Several maneuvers were attempted to remove the guidewire.However, this ended up bursting the device.Finally, every set including guide wire, introducer and dilator were removed without complications.A new laparotomy procedure was performed during ultrasound.There were no patient complications and the patient condition post procedure was stable.

Brand Name
FLEXIMA
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8120831
Report Number2134265-2018-63396
Device Sequence Number18889361
Product Code GBO
UDI-Device Identifier08714729323389
UDI-Public08714729323389
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number32615
Device Catalogue Number32615
Device Lot Number0019771975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight60